Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 29, 2007, 7:47 PM EDT for Montgomery County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2007, 7:47 PM EDT (23:47 UTC)
- Expired
- Aug 29, 2007, 8:12 PM EDT
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Montgomery County, IN
The radar
The Indianapolis radar (KIND), 61 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 8:00 PM EDT | TSTM WND DMG | 4 Nne Crawfordsville, IN | LARGE TREE AND LIMBS DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 292347 SVRIND INC107-300030- /O.NEW.KIND.SV.W.0074.070829T2347Z-070830T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 747 PM EDT WED AUG 29 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MONTGOMERY COUNTY IN WEST CENTRAL INDIANA... * UNTIL 830 PM EDT * AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF DARLINGTON...OR ABOUT NEAR CRAWFORDSVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DARLINGTON BY 805 PM EDT... THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 33 AND 42. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4011 8670 4000 8671 4006 8694 4015 8692 TIME...MOT...LOC 2347Z 285DEG 13KT 4008 8687 $$ JOHNSON
1 follow-up statement
000 WWUS53 KIND 300012 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 810 PM EDT WED AUG 29 2007 INC107-300020- /O.CAN.KIND.SV.W.0074.000000T0000Z-070830T0030Z/ MONTGOMERY- 810 PM EDT WED AUG 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY IS CANCELLED... THE STORM HAS WEAKENED BELOW SEVERE LIMITS. HEAVY RAINFALL AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE IN THE STORM. LAT...LON 4011 8670 4000 8671 4006 8694 4015 8692 TIME...MOT...LOC 0010Z 285DEG 13KT 4006 8677 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 7:15 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 29, 7:15 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 715 PM EDT WED AUG 29 2007 .AVIATION... DISCUSSION FOR 00Z TAFS. CURRENT THUNDERSTORM ACTIVITY SHOULD WIND DOWN IN THE NEXT THREE HOURS. THE COLD FRONT IS APPROACHING QUICKLY FROM THE NORTHWEST AND SHOULD GRADUALLY BUILD IN ACROSS ALL SITES TONIGHT. A LOW LEVEL NORTHEAST WIND AND HIGH SURFACE MOISTURE BEHIND THE FRONT WILL PRODUCE A PERIOD OF LOW CLOUDS AND LIGHT FOG AT ALL SITES AFTER 09Z. THIS SHOULD DISSIPATE BETWEEN 12-15Z ON THURSDAY AS AN AREA OF DRY HIGH PRESSURE BUILDS IN. CONDITIONS SHOULD BE IN THE MVFR CATEGORY AT ALL SITES TIL AROUND 14Z AND THEN LIFT BACK TO VFR AFTER THAT TIME. && .PREV DISCUSSION... /ISSUED 130 PM EDT WED AUG 29 2007/ DISCUSSION... PROBLEM OF DAY IS WHETHER RAIN TONIGHT FROM FRONT TO NORTH. NEITHER Q-VECTORS NOR FRONTOGENESIS FROM ANY OF THE MODELS INDICATE MUCH SUPPORT. PASSAGE WILL PROBABLY BE WELL PAST PEAK CONVECTION TIME. ON THE PLUS SIDE...TEMPERATURE GRADIENT INDICATES FRONT IS FAIRLY STRONG RIGHT NOW...AND AT LEAST THE NAM HAS PRETTY STRONG INSTABILITY ASSOCIATED WITH IT OVERNIGHT. GUIDANCE POPS ARE ON ORDER OF 15-20 PERCENT. WITH THE INSTABILITY THAT IS PROGGED...I WILL GO MORE WITH 25-30 PERCENT TONIGHT. WHILE THE LIKLIEHOOD IS NOT THAT STRONG...DO WANT CHC CATEGORY. BEGINNING TOMORROW DRY FOR SEVERAL DAYS AS ALL MODELS BUILD HIGH BELOW AND RIDGE ALOFT. GUIDANCE TEMPS CLOSE TONIGHT AND AGREE WELL WITH EXTRAPOLATION. FOR THURSDAY TO SATURDAY MET SEEMS TO BE OUTLIER ESPECIALLY DURING DAY AND WONT USE. MY PERSONAL ESTIMATES BASED ON UPSTREAM AND 850 PROGS ARE FOR A CONSENSUS BETWEEN MAV AND FWC...AND THAT IS WHAT I WILL GO WITH. IND WATCHES/WARNINGS/ADVISORIES...NONE && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JOHNSON
Hazardous weather outlook, Aug 29, 4:24 AM EDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 424 AM EDT WED AUG 29 2007 INZ021-028>031-035>049-051>057-060>065-067>072-300830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 424 AM EDT WED AUG 29 2007 /324 AM CDT WED AUG 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE DAMAGING WIND AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:12 PM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.